Lyapunov Stability of a Class of Distributed Parameter Systems

[+] Author and Article Information
A. Frank D’Souza

Department of Mechanical and Aerospace Engineering, Illinois Institute of Technology, Chicago, Ill.

J. Dyn. Sys., Meas., Control 93(2), 79-85 (Jun 01, 1971) (7 pages) doi:10.1115/1.3426480 History: Received September 01, 1970; Online July 13, 2010


The mathematical model of dynamical systems is represented as an initial-boundary value problem described by nonlinear vector-matrix valued partial differential equations. The linear partial differential operator associated with the nonlinear system is restricted to a time-invariant operator with domain dense in Hilbert space. New stability results reported in this paper show the existence of quadratic Lyapunov functions that yield both necessary and sufficient conditions for asymptotic stability of linear systems satisfying certain restrictions and the use of these forms for the stability investigation of a class of nonlinear systems. The proofs of the stability theorems employ the spectral representation of the Green’s function matrix of the associated linear differential operator. Therefore, in the earlier part of the paper well-known properties of linear operators are stated in order to express the Green’s function matrix in the form of spectral expansion.

Copyright © 1971 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In